Addiction: Substance Abuse Community
withdrawal symptoms from oxycodone
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

withdrawal symptoms from oxycodone

I am a near 50 yo male that was diagnosed with cancer (multiple myeloma) about 6 years ago. I had several bone tumors and several broken bones. I had a bone marrow transplant and am in remission thank God. I was put on 5mg oxycodone as needed with the rx of 140 tablets per month. I was also put on 10 mg oxycotin extended release rx 60 per month 1 am 1 bed time. I have never used the entire 140 per month of the 5 mg but have been on both for probably 5 years now. I have never had any other drug issues or alcohol issues. I am ready to get off of the drugs and i think my pain level is at a point that I can live with it. I started a taper about 3 weeks ago. I am down to 1 of the 10mg tabs oxycotin at bedtime and 1 5mg tab of the oxycodone in the am. I felt pretty good the first several days but this past weekend it just hit me like a brick. No energy, cant eat, many trips to the toilet and just feel really bad. Can anyone tell me what I can do to make this better and how much longer will all this last. I have the will to complete this because Im not addicted in my mind but my body sure is. Thanks for any help or advise.
11 Comments Post a Comment
Blank
2083449_tn?1381358308
Hi appwild, and welcome to the forum! You will find lots of advice and support here. You have quite the story, and I'm so happy you are beating this disease, and doing well. As far as your taper, is your doctor on board with it? There are several things you can do to ease the withdrawal symptoms. Immodium will help with the stomach/bathroom issues. Stay very well hydrated. Drink lots of water and something like Gatorade. Make sure you keep moving. Get outside, if possible, and breathe some fresh air. This will help with the fatigue. Also, check out the Thomas Recipe, the link is at the bottom of the page, for some additional information that will help.

Keep posting here with any questions you have, and for support as you get through this. I wish you the best. Take care! We will be here for you!
Blank
Avatar_f_tn
I am so sorry of your multiple myeloma. I have a few friends with this same cancer and are doing extremely well. Yes, it sounds like you are most defiantly dependent vs addicted. Unfortunatly the remedy is the same. You'll either have to wean off your meds or just stop all at once and bite the bullet. Can you talk with your Dr. about this? He can guide you and soften the fall for you. I'm praying for you in continued recovery from multiple myeloma.
Blank
2107676_tn?1388977459
Hi there and welcome to the forum
Great news that the cancer is in remission and you have made a good decision to stop the pills if you feel you don't need them.

It is a shame that you have to feel like this after all you have been through.
Sonrissa gave you some great advice on things that will help you feel a little better.
It is really important to stay hydrated and eat healthy to get your energy back.  I loved Gatorade but Boosts and Ensures are great too.

Once you feel comfortable at the dose you are on now, are you going to cut the pills in half to further reduce?  You should do this as slowly as possible and stay on the dose until you feel comfortable and have no withdrawal symptoms.

Good luck and please keep us updated on how you are feeling.

Blank
2107676_tn?1388977459
Oh and hot baths with Epsom salts are supposed to work wonders.
Blank
Avatar_m_tn
I have been better today. Still not great but better. A little more energy and eating a little more. Bathroom breaks are better as well. My plan was to stay on the current plan for 5 more days. 1 of the 10mg at night and 1 of the 5 mg in the mornings. In 5 days im going to drop the 10 mg and just do the 5 mg in the mornings. Hopefully after another week or so I will be completly off. If you have any other ideas that would be better just let me know.. I dont see my doc for 5 more weeks.
Thanks
Blank
2107676_tn?1388977459
Hi
Glad you are feeling better today and yes I think it's a good idea to stay at what you are taking for 5 days.  You want to make sure you are comfortable and not experiencing any withdrawals before you drop again.  Do you have enough of the 5mg pills left that you can reduce to a 5mg at night and then 1 in the morning.  Stay with that for awhile and then even cut them in half to reduce further.  
See how it goes and how you are feeling.  
You are doing great.
Blank
Avatar_m_tn
thanks Pat!. I do have plenty of the 5mg tabs to do that . I guess in 5 days I could stop the 10mg at night and do 1 of the 5mg in its place and a 5 in the am. Do that for maybe 7-10 days and cut them in half and do 2.5 at night and 2.5 in the am... That may make it a little better. Im just so ready to be done with it I may try to rush it to much and have even worse symptoms. I will make it through this I promise you that.. Thanks so much for your help..
Blank
2107676_tn?1388977459
I agree.  If you've made it this far, there's no need to rush.  Just keep it slow and you can adjust if need be.  It sounds like you are doing a proper taper and it will really minimize any symptoms you may have if you keep it nice and slow.
You should be very proud of yourself.
Blank
1855076_tn?1337118903
I agree with going slow.  I was/am dependent.  I rushed one of my tapers and was miserable.  I learned my lesson, after getting some great help from here, and I wait until I'm totally comfortable before dropping.  Great news you're in remission.  I'm on hold with my latest taper due to a health issue that needs to be addressed before I can continue it.  It's very frustrating when you want to be off themnow!  Immodium does wonders for not only bathroom/stomach issues but can also help with other withdrawal symptoms.  I think you'll be fine with how you're doing it.  Pat gave good advice with breaking it down and spacing things out.  
Blank
Avatar_m_tn
I wanted to touch back with you guys and let you know that Im doing ok. The last couple days I have felt pretty good most of the day but getting really tired late in the evening. A little bit of RLS last night but not bad. Still on the same path to freedom.. Today I have had quite a bad headache. Im not sure if thats a BP issue or what but I am making it day by day..
Blank
6815927_tn?1395515025
Day by day is the best you can do.  I am tapering off massive doses of fentanyl myself and def struggling with it.  A slow and steady taper is best, it just takes a lot of mental control to be able to get yourself down on the dose.  You are doing great!  Keep your mind on your motivation and remember what you want for an end result!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
6 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver
2083449_tn?1381358308
Blank
Sonrissa
NV